Alert archive / Virginia / Flash Flood Warnings in 1995
Flash Flood Warning 38, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 24, 1995, 6:06 PM EDT for Tazewell County, Virginia. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 1995, 6:06 PM EDT (22:06 UTC)
- Expired
- Jun 24, 1995, 9:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Tazewell County, VA
The nearest sounding before it
Huntington/Tri S, WV (KHTS), launched 12:00Z, 10.1 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 540 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 664 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRNK 242207 FFWRNK VAC185-250115- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 606 PM EDT SAT JUN 24 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 915 PM EDT FOR THE FOLLOWING COUNTY... IN SOUTHWEST VIRGINIA ...TAZEWELL COUNTY AT 606 PM EDT DOPPLER RADAR INDICATED STRONG STORMS THAT HAD MOVED INTO TAZEWELL COUNTY. THESE STORMS WERE MOVING SLOWLY NORTHEAST. RAINFALL IN THE AREA HAS RANGED FROM 1 TO NEAR 2 INCHES FROM 500 PM. ADDITIONAL RAINFALL IN THE WARNED AREA WILL CAUSE STREAMS AND CREEKS TO RAPIDLY FLOOD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:47 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 24, 2:47 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT SAT JUN 24 1995 DISCUSSION... GRIDDS SHOWG SOME REAL NICE LL CONVERGNC RIGHT OVR SW VA AND HV NUMEROUS SHWRS AND TSTMS COVERING SRN WV AND SW VA MTNS. SE SFC WINDS ARE HVG AN OROGRAPHIC EFFECT. THIS LL CONVERGNC SHIFTS TO NRN VA TNGT. YOU CAN SEE ON VISIBLE TSTMS FORMING ALONG CONVERGNCE ZONE OVER S-CNTRL NC AND THIS MAY HELP SHUT OFF THE SELY FLOW INTO WRN VA LATER THIS AFTN. THNK WE CAN LET WATCHES GO AS IS. WE SHUD SEE THIS STUFF SLOWLY DIE DOWN AGAIN AFTER SUNSET. JDS
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 12:05 AM EDT | Flash Flood Warning | RNK | Halifax | 3 hr |
| Jun 24, 4:40 PM EDT | Flash Flood Warning | RNK | Bland | 3 hr |
| Jun 24, 5:37 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson | 3 hr |
| Jun 24, 6:15 PM EDT | Flash Flood Warning | RNK | Patrick | 3 hr |
| Jun 24, 7:28 PM EDT | Flash Flood Warning | RNK | Franklin, Henry | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.